How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 11884
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have been having a skin allergy that has been affecting me

This answer was rated:

Hi, I have been having a skin allergy that has been affecting me every day for the past 3 weeks. I am taking cetirizine hydrochloride 5mg capsules every time it happens but it keeps happening. I'm uploading some pictures of one of the worst time it happened - around 1 week ago. Can you please advise me on what to do? should I go to a hospital, or an allergy expert directly? Or is there anything else I should try taking to decrease the symptoms? I never had this type of allergy before. Actually, I never had any type of allergy before! Especially skin allergy.Thank you!Catia
Customer: replied 7 months ago.
I forgot to say that the symptoms are: itchiness, redness, and it gets really warm in the area affected.Thank you

Hi,
welcome to JA and thanks for this question. I'm sorry to hear about your symptoms. Actually, you can develop allergies at any point in your life even if you have never had them before. This is why if you are experiencing repeated attacks of an allergic reaction then you need to determine what is the underlying cause. it can be anything ranging from the laundry detergent you wash your clothes with to the personal hygiene products that you use. It can even be a food allergy which would cause repeated attacks like these as well. Now right now you need to start taking the cetirizine regularly, use them on a daily basis even if you don't have an attack for the next 2 weeks. IF you do develop an attack while you are on cetirizine then use Benadryl at a dose of 25-50 mg. Another thing you can use when you have an attack is OTC hydrocortisone cream on the area. Also, I think you would benefit from using a short course of oral steroids for a period of 1-3 weeks.

I have evaluated your pictures and they show a classic picture of hives/urticaria which means that these are certainly allergic in nature. Now the ideal thing to do here is to get an appointment with an allergist and undergo allergy testing so we can determine what is the underlying allergen which is causing these repeated breakouts, once that is determined it can be eliminated from your surroundings and you can come off the antihistamines.

Do you have any more questions?

I sincerely ***** ***** I have helped you and that I have earned my 5-star rating today! Please remember to rate my service by selecting the 5 stars at the top of the screen (rating me now does not close your question). We can continue here until you are satisfied, simply use the reply box and let me know. Thank you!. You can also ask questions from me directly by going to the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Dr. Muneeb Ali and 2 other Medical Specialists are ready to help you
Customer: replied 7 months ago.
Thank you for your prompt answer. I will do as you said and be on cetirizine for the next 2 weeks, and book an appointment with an allergist.Best

You are welcome, best of luck.